MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125325-23
Health Effect - Clinical Codes Angina (1710); Low Blood Pressure/ Hypotension (1914); Cardiogenic Shock (2262)
Date of Event 06/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Concomitant products: scaffold: absorb gt1 3.0x18, stent: xience alpine 3.25x23, 2.75x23 dual antiplatelet therapy: plavix and aspirin.The device was not returned for evaluation.A review of the lot history record and complaint history of the reported lot could not be conducted because the lot number was not provided.The reported patient effects of angina, hypotension, thrombosis and shock are listed in xience alpine everolimus eluting coronary stent systems instructions for use as known patient effects of coronary stenting procedures.A conclusive cause for the reported patient effects and the relationship to the product, if any, cannot be determined and there is no indication of a product quality issue with respect to manufacture, design or labeling.The absorb gt1 scaffold and the two other xience alpine stents referenced are filed under separate medwatch reports.
 
Event or Problem Description
It was reported that on (b)(6) 2017, the patient underwent a coronary procedure, with implantation of a 3.0 x 18 mm absorb gt1 bioresorbable vascular scaffold (bvs) in the left anterior descending (lad) artery and a 3.25 x 23mm xience alpine stent in the right coronary artery (rca).The patient was prescribed dual anti-platelet therapy (dapt) of aspirin and clopidogrel and was discharged to home.On (b)(6) 2017, the patient was re-hospitalized with angina.Coronary angiography was performed and noted thrombosis in both the absorb bvs and in the xience stent.The patient reported being non-compliant with dapt.Thrombectomy was performed.Two additional xience alpine stents were implanted; one in the absorb scaffold in the lad and one in the xience alpine stent in the rca.The clopidogrel was changed to ticagrelor and the patient was discharged to home in stable condition.On (b)(6) 2017, the patient was re-hospitalized again, with angina, and thrombosis was noted in both locations (lad and rca).The patient was admitted in cardiogenic shock with blood pressure of 80/59.An intra-aortic balloon pump and a temporary pacemaker were placed and the blood pressure increased to the 150-160 range.The patient reported being non-compliant with dapt.Balloon angioplasty was performed.The patient was in stable condition post procedure.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6734919
Report Number2024168-2017-06138
Device Sequence Number16521134
Product Code NIQ
UDI-Device Identifier08717648199455
UDI-Public08717648199455
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1125325-23
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2017
Initial Report FDA Received Date07/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age87 YR